Time Dependent Case

  • Jaroslav Haslinger
  • Markku Miettinen
  • Panagiotis D. Panagiotopoulos
Part of the Nonconvex Optimization and Its Applications book series (NOIA, volume 35)


This chapter is devoted to finite element approximations of scalar time dependent hemivariational inequalities. We start with the parabolic case following closely Miettinen and Haslinger, 1998. At the end of this chapter we discuss, how the results can be extended to constrained problems. Our presentation will follow the structure used for the static case in Chapter 3. First, we introduce an abstract formulation of a class of parabolic hemivariational inequalities (see Miettinen, 1996, Miettinen and Panagiotopoulos, 1999).


Finite Element Method Bilinear Form Strong Convergence Weak Topology Duality Pairing 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Fairweather, G. (1978). Finite Element Galerkin Methods for Differential Equations. Marcel Dekker, New York.zbMATHGoogle Scholar
  2. Glowinski, R. (1984). Numerical Methods for Nonlinear Variational Problems. Springer-Verlag, New York.zbMATHGoogle Scholar
  3. Glowinski, R., Lions, J. L., and Trémoliéres, R. (1981). Numerical analysis of variational inequalities, volume 8 of Studies in Mathematics and its Applications. North Holland, Amsterdam, New York.Google Scholar
  4. Goeleven, D., Miettinen, M., and Panagiotopoulos, P. D. (1999). Dynamic hemivariational inequalities and their applications. to appear in J. Opt. Theory Appl.Google Scholar
  5. Miettinen, M. (1996). A parabolic hemivariational inequality. Nonlinear Analysis, 26: 725–734.MathSciNetzbMATHCrossRefGoogle Scholar
  6. Miettinen, M. and Haslinger, J. (1998). Finite element approximation of parabolic hemivariational inequalities. Numer. Funct. Anal. Optimiz., 19: 565–585.MathSciNetzbMATHCrossRefGoogle Scholar
  7. Miettinen, M. and Panagiotopoulos, P. D. (1999). On parabolic hemivariational inequalities and applications. Nonlinear Analysis, 35: 885–915.MathSciNetzbMATHCrossRefGoogle Scholar
  8. Pop, G. and Panagiotopoulos, P. D. (1998). On a type of hyperbolic variationalhemivariational inequalities. preprint.Google Scholar
  9. Thomée, V. (1984). Galerkin finite element methods for parabolic problems. Springer-Verlag, Berlin, Heidelberg, New York.Google Scholar
  10. Trémoliéres, R. (1972). Inéquations variationnelles: existence, approximations, résolution. PhD thesis, Université de Paris V I.Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 1999

Authors and Affiliations

  • Jaroslav Haslinger
    • 1
  • Markku Miettinen
    • 2
  • Panagiotis D. Panagiotopoulos
    • 3
  1. 1.Charles UniversityCzech Republic
  2. 2.University of JyväskyläFinland
  3. 3.Aristotle UniversityGreece

Personalised recommendations